MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 16MM X 47CM

MEDOS INTERNATIONAL SARL MICRUSFRAME18 16MM X 47CM
Catalog Number MFR181647
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.(b)(6).(b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by an affiliate, during a pre-stent graft coil embolization of an aneurysm at the left internal iliac artery, a micrusframe18 s coil (mfr181647, l10828) was being used as a second coil, however, there was resistance felt between the introducer sheath and the coil during delivery and it could not be delivered.The coil was re-sheathed once, and was inserted again, but the issue continued.Therefore, it was replaced with another coil (mfr181647).Three idc coils and three spectra coils were implanted afterwards, and the procedure was completed successfully without further issues or delay.There was no patient injury or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and the constant flush had been maintained at all time.There was no excessive force used at any time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information is available.The returned device was inspected, and the hub was observed in normal conditions, the dpu was observed kinked, the re-sheathing tool was found broken in two parts and the introducer was observed kinked with dry blood residue inside.A microscopic inspection was performed and the v notch, the rh and the articulation joint were observed in normal condition as well, the rh was not heated.The embolic coil was inspected, and it was found stretched with dry blood residue inside.The functional analysis could not be performed due to the kinked condition noted on the introducer and dpu.A manufacturing record evaluation was performed for the finished device l10828 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil / resistance/friction-with introducer¿ was confirmed due the dpu could not be advance through the introducer this due the kinked condition noted on the introducer and the dpu.The condition (kinked) noted on the introducer and dpu may have contributed to the failure and appear to have been caused by excessive force being applied to the device however none of those can be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failures.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The ifu gives instructions for when resistance is felt during delivery of the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by an affiliate, during a pre-stent graft coil embolization of an aneurysm at the left internal iliac artery, a micrusframe18 s coil (mfr181647, l10828) was being used as a second coil, however, there was resistance felt between the introducer sheath and the coil during delivery and it could not be delivered.The coil was re-sheathed once, and was inserted again, but the issue continued.Therefore, it was replaced with another coil (mfr181647).Three idc coils and three spectra coils were implanted afterwards, and the procedure was completed successfully without further issues or delay.There was no patient injury or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and the constant flush had been maintained at all time.There was no excessive force used at any time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information is available.

Brand Name
MICRUSFRAME18 16MM X 47CM
Common Device Name
MICRUSFRAME
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8693095
Report Number3008114965-2019-01050
Device Sequence Number1748107
Product Code KRD
UDI-Device Identifier10886704078135
UDI-Public10886704078135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberMFR181647
Device Lot NumberL10828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1